Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

I have essential hypertension with anxiety. I Want advise to calm down my mind ?

Sir,my age 59, retired person, Not any disease as on date. Wt 62 Kg height 5' 7". During Feb 08, one day I felt giddiness and found my BP is 170/ 100. Got some checks done with result as under Hb - 15.2, TLC 6800, poly 54, lymp 38, mono 03, eosino 5, Urine Sp GR 1014 & acidic, Blood sugar fasting 97, pp 121, Serum Urea 32, Creatinine .8, lipid profile - Cholestrol - 221, Triglyce - 160, HDL -39, LDL - 151, Chest X Ray - NAD. My doctor initially gave .25 mg alphrox for 5 days and MY BP when checked daily remained between 150- 140 to 90 -80. Mostly it was 140/ 82. Ultra sound report also says normal on U bladde, gall bladder, kidney, liver spleen and pancreas. Only prostrate size in increased about 53.8 x 32.5 x 43.1 with no significant postvoided residual urine seen in blader. My ECG is also normal. Whenever I take alphrox tablet the BP remains around 140.80 other wise around 150/90. Since this development, I am not getting sound sleep if I dont take alphrox. I take daily one hour walk in the evening. No alcohol, No cigarettes. No history of BP with the parents. No worries on family side. I am staying alone. I Want your advise to calm down my mind on this issue. and get sound sleep. If I get sound sleep, I hope there wont any problem of BP also.
Asked On : Thu, 5 Nov 2009
Answers:  1 Views:  1490
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response
Hello sir, thank you for that elaborate history its appreciated. You seem to be have Essential Hyper tension since there is no identifiable pathology with any other systems of your body. Well as your doctor would have told you ALPROX is an anxiolytic and sedative, the lesser taken the better since its habit forming drug and has side effects.Considering your other parameters, which are within the normal range we recommend you to take up yoga & meditation. If performed under proper guidance will help you reduce your blood pressure and your anxiety, hence reducing your intake of the tablets.Lack of activity and exercise can also cause sleeplessness in a previously active person.That will take its time since effects are seen only after 3 months of regular exercise.But do not start any exercise program without consulting a physician. You may need an exercise stress test at this age before starting exercise since you have high blood pressure. As you mentioned sound sleep should reduce the blood pressure since your entire system gets the rest. You could see a psychiatrist as they can find out the underlying cause for lack of sleep which most often goes unnoticed. A Sleep hygiene is to be followed which is explained by Specialist. Thorough history to the Psychiatrist will help.Its is better to observe the sleep, timings, patterns for one week before consultation for better explanation. If you feel you need any more advice you can get in touch with our online chats between 9am to 9pm IST(GMT+5:30) were you could chat with the doctor or call us also at 080-41743045, between 12noon to 6 pm IST( GMT+5:30). Hope this assists you in taking a decison.
Answered: Fri, 6 Nov 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor